MAUDE Adverse Event Report: SYNTHES GMBH CORTSCR ø2.7 SELF-TAP L16 TAN; SCREW, FIXATION, BONE

SYNTHES GMBH CORTSCR ø2.7 SELF-TAP L16 TAN; SCREW, FIXATION, BONE
Model Number 402.876
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent the open reduction internal fixation surgery for the distal clavicular of right fracture with the plate and screws in question.The surgery was completed successfully without any surgical delay.On (b)(6) 2022, several malfunctions were observed in outpatient follow-up examination as follows.The right clavicle has obvious tenting.It was confirmed by computed radiography (cr) image that two screws inserted into the distal bone fragment were broken.Those lot or size could not be identified.Two other screws inserted into the distal bone has backed out.The plate has been dislodged.The patient has no subjective symptom.A revision surgery will occur but it is not known if it has been completed.This is report 9 of 9 for (b)(4).This report is for a cortex screw.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Date of event: it is unknown when devices malfunctioned; some time between (b)(6) 2022 and (b)(6) 2022.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(once explanted) device is not distributed in the united states, but is similar to device marketed in the usa.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
D6 depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Part #: 402.876ts lot #: 508p662 manufacturing site: jabil grenchen release to warehouse date: december 01, 2021 expiry date: november 01, 2026 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the cortscr ã¸2.7 self-tap l16 tan.The screw presents some signs of wear most likely created during removal process of the implant.Breakage of the device cannot be confirmed since it remains in one piece.No other issues were identified.A dimensional inspection for the cortscr ã¸2.7 self-tap l16 tan was unable to be performed due to complex geometry of the device.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the cortscr ã¸2.7 self-tap l16 tan was found to have no damage or defects.No definitive root cause could be determined.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CORTSCR ø2.7 SELF-TAP L16 TAN
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15044617
Report Number8030965-2022-04944
Device Sequence Number20098960
Product Code HWC
UDI-Device Identifier10886982206725
UDI-Public(01)10886982206725
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number402.876
Device Catalogue Number402.876TS
Device Lot Number508P662
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTSCR ø2.7 SELF-TAP L16 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L14 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L14 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L14 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L16 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L16 TAN; VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN; VA-LCP CLAVICLE PLATE 2.7 LAT CS3 R TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale